Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 7, 2021, 4:57 PM MST for Cochise County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 4:57 PM MST (23:57 UTC)
- Expired
- Aug 7, 2021, 5:45 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 12.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WWUS85 KTWC 072357
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
457 PM MST Sat Aug 7 2021
AZZ508-512-080045-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
457 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central
Cochise County through 545 PM MST...
At 456 PM MST, Doppler radar was tracking a strong thunderstorm over
Willcox, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Willcox.
This includes the following highways...
Interstate 10 between mile markers 333 and 346.
Route 186 between mile markers 327 and 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 10996 3233 10978 3216 10967 3208 10989
TIME...MOT...LOC 2356Z 330DEG 14KT 3223 10983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:27 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 1:27 PM MST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 127 PM MST Sat Aug 7 2021 .SYNOPSIS...As conditions become more favorable for storms, we will see a slow downward trend in temperatures along with a gradual increase in rain and thunderstorm chances this coming week. && .DISCUSSION...A few thunderstorms had developed already this afternoon in the mountains, with the strongest so far being in the Chiricahua Mountains. High resolution models were still focusing most of the thunderstorm activity in the mountains and near the International border through this evening and again on Sunday. Thereafter, models were advertising a surge of deeper moisture from the Gulf of California starting Sunday night through late Monday. Even the Extreme Forecast Index from the ECMWF model for 10 meter winds showed high values up the gulf into the Colorado River Valley of western AZ signaling the surge. This return of deeper moisture and the northward shift in the upper high overhead will lead to an upswing in thunderstorm activity Monday and more so Tuesday through the remainder of the week. That said, cooler high temperatures will coincide with this uptick in thunderstorm activity. && .AVIATION...Valid through 09/00Z. Mostly SCT-BKN clouds 11-15k ft MSL through the forecast period. Isolated SHRA/TSRA mainly south of KTUS with local MVFR conditions and gusty winds. SHRA/TSRA will diminish after 07/03Z. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly nwly late morning through afternoon. Isolated SHRA/TSRA Sunday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A low to mid grade monsoon pattern is expected this evening and Sunday with the best thunderstorm chances from Tucson south and eastward. Below normal temperatures return, especially next week as moisture increases across the area. This increased moisture will likely result in more widespread thunderstorm activity starting Monday. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 7, 12:16 PM MST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1216 PM MST Sat Aug 7 2021
AZZ508-512-072000-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
1216 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of eastern Cochise
County through 100 PM MST...
At 1215 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Portal, or 14 miles southwest of Rodeo, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of eastern Cochise
County.
This includes Route 80 between mile markers 402 and 415.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3171 10934 3187 10928 3187 10905 3173 10905
3160 10906
TIME...MOT...LOC 1915Z 280DEG 8KT 3177 10926
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 7, 2:47 PM MST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tucson AZ
247 PM MST Sat Aug 7 2021
AZZ508-072215-
Eastern Cochise County Below 5000 Feet including Douglas/Willcox-
247 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Cochise County through 315 PM MST...
At 247 PM MST, Doppler radar was tracking a strong thunderstorm near
Douglas. This storm was nearly stationary over Highway 80.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Douglas and Pirtleville.
This includes the following highways...
Route 80 between mile markers 363 and 378, and between mile markers
383 and 384.
Route 191 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 10962 3149 10950 3146 10936 3133 10941
3133 10962
TIME...MOT...LOC 2147Z 009DEG 3KT 3143 10949
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 7, 3:25 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tucson AZ
325 PM MST Sat Aug 7 2021
AZZ509-072315-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
325 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of east central Graham
and southeastern Greenlee Counties through 415 PM MST...
At 325 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles south of Clifton, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan.
This includes the following highways...
Route 70 between mile markers 360 and 379.
Route 75 between mile markers 379 and 391.
Route 191 between mile markers 137 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3286 10948 3297 10931 3275 10905 3260 10926
TIME...MOT...LOC 2225Z 319DEG 27KT 3282 10931
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SingerSpecial weather statement, Aug 7, 3:53 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
353 PM MST Sat Aug 7 2021
AZZ508-509-512-072345-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
353 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Graham
and north central Cochise Counties through 445 PM MST...
At 353 PM MST, Doppler radar was tracking a strong thunderstorm over
Bowie, or 21 miles east of Willcox, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie.
This includes Interstate 10 between mile markers 359 and 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 10961 3246 10950 3236 10930 3220 10941
TIME...MOT...LOC 2253Z 300DEG 18KT 3235 10948
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SingerSpecial weather statement, Aug 7, 4:51 PM MST, 6 minutes before
Special Weather Statement National Weather Service Tucson AZ 451 PM MST Sat Aug 7 2021 AZZ502-080030- Tohono O'odham Nation including Sells- 451 PM MST Sat Aug 7 2021 ...A strong thunderstorm will impact portions of north central Pima County through 530 PM MST... At 450 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Hickiwan, or 26 miles east of Ajo, moving southeast at 10 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... San Simon, Vaya Chin and San Simon West. This includes Route 86 between mile markers 67 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3218 11256 3239 11245 3231 11214 3204 11228 TIME...MOT...LOC 2350Z 296DEG 9KT 3226 11243 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Singer
Special weather statement, Aug 7, 4:57 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
457 PM MST Sat Aug 7 2021
AZZ508-512-080045-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
457 PM MST Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central
Cochise County through 545 PM MST...
At 456 PM MST, Doppler radar was tracking a strong thunderstorm over
Willcox, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Willcox.
This includes the following highways...
Interstate 10 between mile markers 333 and 346.
Route 186 between mile markers 327 and 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 10996 3233 10978 3216 10967 3208 10989
TIME...MOT...LOC 2356Z 330DEG 14KT 3223 10983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 6, 5:02 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Aug 6, 5:14 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
| Aug 6, 5:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 6, 5:27 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 6, 5:28 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 6, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Aug 6, 5:40 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 6, 5:50 PM MST | Special Weather Statement | TWC | Graham | 25 min |
| Aug 6, 6:00 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 6, 6:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 58 min |
| Aug 6, 6:19 PM MST | Tornado Warning | TWC | Pima | 26 min |
| Aug 6, 6:23 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Aug 6, 7:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 6, 9:25 PM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Aug 7, 12:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 7, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Aug 7, 2:47 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Aug 7, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 7, 3:09 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 7, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Aug 7, 3:25 PM MST | Special Weather Statement | TWC | Greenlee | 50 min |
| Aug 7, 3:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 7, 4:51 PM MST | Special Weather Statement | TWC | Pima | 39 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.